Alert archive / Washington / Small Craft Advisories in 2011
Small Craft Advisory 739, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Jun 10, 2011, 8:50 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2011, 8:50 PM PDT (03:50 UTC)
- Expired
- Jun 11, 2011, 4:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
696 WHUS76 KSEW 110350 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 850 PM PDT FRI JUN 10 2011 PZZ131-132-111100- /O.CAN.KSEW.GL.W.0058.000000T0000Z-110611T1300Z/ /O.NEW.KSEW.SC.Y.0739.110611T0350Z-110611T1100Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 850 PM PDT FRI JUN 10 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PDT SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PDT SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * WIND AND WAVES...WEST WINDS 20 TO 30 KNOTS WITH SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-133-134-110500- /O.CAN.KSEW.SC.Y.0738.000000T0000Z-110611T1300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 850 PM PDT FRI JUN 10 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES WILL BE LESS THAN PREVIOUSLY EXPECTED TONIGHT. $$ WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
232 WHUS76 KSEW 110955 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 255 AM PDT SAT JUN 11 2011 PZZ131-132-111800- /O.CON.KSEW.SC.Y.0739.000000T0000Z-110611T1100Z/ /O.NEW.KSEW.SC.Y.0740.110611T2300Z-110612T1100Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 255 AM PDT SAT JUN 11 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PDT SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT EARLY THIS MORNING. * WIND AND WAVES...WEST WINDS 15 TO 25 KNOTS WITH SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jun 10, 3:15 PM PDT, 5 hours 35 minutes earlier.
Area forecast discussion, Jun 10, 3:15 PM PDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 315 PM PDT FRI JUN 10 2011 .SYNOPSIS...A WEAK UPPER TROUGH IS OVER THE WEST COAST. CLOUDS WITH A FEW SHOWERS OR DRIZZLE WILL PERSIST INTO SATURDAY. SUNDAY IS LIKELY TO HAVE MORE SUNSHINE...BUT ANOTHER WEAK WEATHER SYSTEM WILL ARRIVE MONDAY. A STRONGER UPPER TROUGH WILL ARRIVE TUESDAY. && .SHORT TERM...AT 2PM THE MARINE LAYER IS NOT BREAKING UP MUCH...BUT STILL HOLDING OUT SOME HOPE FOR SUN BREAKS THROUGH THIS EVENING. SATURDAY WILL PROBABLY BE CLOSE TO A REPEAT OF TODAY BUT SUNDAY SHOULD BE SUNNIER...THE TIME HEIGHT CROSS SECTIONS OF RH SHOW THIS. THE MARINE STRATUS IS PRETTY TYPICAL WEATHER FOR EARLY TO MID JUNE...A MARINE LAYER AND ONSHORE FLOW GIVE MORNING CLOUDS WITH SOME DRIZZLE...THEN THE STRATUS LIFTS UP INTO BKN STRATOCU IN THE AFTERNOON AND EVENING HOURS. I THINK THE CLOUDS WILL SCATTER OUT OKAY ON SUNDAY AND SO IT WILL WARM A BIT...BUT AFTER THAT THE MARINE LAYER WILL PUSH IN DEEPER ON MONDAY AS ANOTHER WEAK SYSTEM REACHES THE AREA. 19 .LONG TERM...MARINE AIR WITH A FEW SHOWERS POSSIBLE EACH DAY NEXT WEEK. AN UPPER TROUGH WILL BE OVER THE REGION WITH ONSHORE FLOW. IT IS TEMPTING TO PICK THE ONE DAY THAT SHOWERS ARE THE MOST LIKELY AND DRAW THE SHOWERS AND PERHAPS A PSCZ IN...THAT DAY WOULD PROBABLY BE WED...BUT I HAVE NOT DONE ANYTHING TO THE GRIDS ALONG THAT VEIN YET. 19 && .AVIATION...SATELLITE IMAGERY THIS AFTERNOON SHOWS SOME CLEARING ALONG THE STRAIT OF JUAN DE FUCA...OVER THE SAN JUANS AND NEAR BELLINGHAM AND OVER THE SOUTH END OF HOOD CANAL. SURFACE GRADIENTS HAVEN'T CHANGED MUCH FROM THIS MORNING EXCEPT FOR THE CROSS CASCADE GRADIENT WHICH IS ABOUT 2 MB STRONGER. WEAK UPPER LEVEL TROUGH MOVING THROUGH THIS EVENING. THE MAIN EFFECT OF THIS FEATURE WILL BE TO ENHANCE THE LOW LEVEL ONSHORE FLOW. CEILINGS HAVE SLOWLY INCREASED INTO THE LOW END OF VFR THIS AFTERNOON WITH THE EXCEPTION BEING AROUND KPAE WITH A LITTLE CONVERGENCE KEEPING THE CEILINGS LOWER. LITTLE CHANGE EXPECTED DURING THE EVENING HOURS. WITH THE INCREASING ONSHORE FLOW CEILINGS WILL LOWER BACK DOWN INTO THE 1000-2000 FOOT RANGE FOR THE MOST PART BY 12Z SATURDAY AND STAY IN THE MVFR RANGE THROUGH THE MORNING ON SATURDAY. KSEA...CEILINGS AROUND 4000 FEET TONIGHT LOWERING BACK DOWN TO 1000-2000 FEET AFTER MIDNIGHT AND REMAINING IN THAT RANGE THROUGH SATURDAY MORNING. WINDS SOUTHWESTERLY 4 TO 8 KNOTS BECOMING MORE SOUTHERLY SATURDAY MORNING. FELTON && .MARINE...ONSHORE FLOW WILL CONTINUE INTO EARLY NEXT WEEK. A WEAK UPPER LEVEL SHORTWAVE TROUGH NEAR THE COAST WILL THROUGH THE AREA THIS EVENING. WITH THE INCREASING ONSHORE FLOW THIS EVENING BEHIND THE UPPER LEVEL TROUGH. MODEL GUIDANCE CONTINUES TO SHOW THE KUIL-KBLI GRADIENTS IN THE 2-4 MB RANGE. RACE ROCKS IS ALREADY NEAR 30 KNOTS. WITH STAY WITH THE GALE WARNING FOR THE CENTRAL AND EAST STRAIT FOR THIS EVENING. SMALL CRAFT ADVISORY WINDS ARE LIKELY THIS EVENING AT THE WEST ENTRANCE AND ALSO THE NORTHERN INLAND WATERS AND ADMIRALTY INLET AND ADVISORIES REMAIN UP FOR THESE AREAS. LITTLE CHANGE IN THE PATTERN FOR THE NEXT FEW DAYS WITH VARYING DEGREES OF ONSHORE FLOW. SMALL CRAFT ADVISORY WINDS ARE LIKELY IN THE CENTRAL AND EAST STRAIT MUCH OF THE TIME OVER THE NEXT SEVERAL DAYS. FELTON && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE. PZ...GALE WARNING FOR THE CENTRAL AND EAST STRAIT...SMALL CRAFT ADVISORY WEST ENTRANCE...NORTHERN INLAND WATERS...AND ADMIRALTY INLET THIS EVENING. FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION...PLEASE SEE WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:55 AM PDT | Small Craft Advisory | SEW | 46 hr |
Nearby
Small Craft Advisories in Washington, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.